MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950008
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 04/11/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2016 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio st mesh (device 1).Per op notes, "an incision to the left abdominal scar, a ventrio st (device 1) was placed." (b)(6) 2017 - patient was diagnosed with recurrent incarcerated incisional hernia and abdominal wall seroma thereby underwent open repair with the implant of ventralex st mesh (device 2).Per op notes, "an incision to the prior scar, excised the seroma cavity.The fascia was identified around the hernia and underlying adhesions freed from fascia.A ventralex st mesh (device 2) was secured." (b)(6) 2018 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of bard soft mesh (device 3).Per op notes, "extensive adhesiolysis to dissect omental adhesions free from the abdominal wall.There was a large piece of mesh which had incorporated with the posterior sheath and could not be separated.A bard soft mesh (device 3) and a synthetic mesh were placed using sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2016) is considered to be a best estimate.This mdr represents the ventralex st (device 2).An additional supplemental emdr was submitted to represent the ventrio st (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24511121
Report Number1213643-2026-00280
Device Sequence Number18631897
Product Code FTL
UDI-Device Identifier00801741031489
UDI-Public(01)00801741031489(17)181228(10)HUAY1428
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2018
Device Catalogue Number5950008
Device Lot NumberHUAY1428
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale